Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Using hydrocortisone for itching. Having rashes on back. Should I seek medical attention?

User rating for this question
Very Good
Answered by
Practicing since : 1967
Answered : 2341 Questions
I was itching for several weeks, was told to use permethirn once, then again in 10 days. Meanwhile I used a topical hydrocortisone for the itch. My itching has gone down a lot, but my back broke out in a rash and I scratched it and the next morning I had major bruises all over my mid and lower back that was dark black and blue and covered most of my mid to lower back. Should I have this evaluated, or could it be the result of the harsh chemicals used.
Posted Mon, 25 Nov 2013 in Skin Hair and Nails
Answered by Dr. Venkata Subrahmanaym Mukkavilli 2 hours later
Brief Answer: use of permethrin will cause allergic reactions Detailed Answer: Hi, Thank you for asking question on health care magic use o f permethrine may cause these allergic reactions use of hydrocortisone ointment relieves most of the allergic reactions as you have experienced You have not mentioned what chemicals you have used and whether you have used permethrine or not and whether the cause of itching is established. The cause of itching should be established before using permethrine or any other drug Until I know all the details it is difficult to answer your question accurately Please provide all details in order to enable me to answer your question Hope this answer will serve your purpose Please feel free to ask any more queries if required Take care Dr.M.V.Subrahmanyam MD;DCH Associate professor of pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor